Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pulmonary Hypertension

Exercise induced PH

02/24/2009

Question:

I was diagnosed with mild ph about 2 1/2 yrs ago by echo and then was told that I didn`t have ph by a different dr. 3 yrs later I was diagnosed with diastolic dysfunction and exercise induced ph after having a rh cath. I am having chest pains and pitting edema in legs and swelling in my abdomen. my ph dr. says my ph is not causing these symptoms. I don`t know what to do. I am taking lisinopril20/htcz25, spironolactone, furosemide 40mg, toprol 50mg,

Answer:

Pulmonary hypertension (PH) implies high pressures with the vessels in the lungs. The high pressures may occur due to several different reasons, one of which is diastolic dysfunction. In this situation the approach is to treat the main cause for the high pressures in the lungs, which in your case is diastolic dysfunction.

Looks like your doctor has you on a good regimen but your meds may need to adjusted a bit. You should discuss your new symptoms with your doctor.

For more information:

Go to the Pulmonary Hypertension health topic, where you can:

Response by:

Namita   Sood, MD, FCCP Namita Sood, MD, FCCP
Associate Professor of Pulmonary, Critical Care & Sleep
College of Medicine
The Ohio State University